Q. Please suggest a cure for my skin rashes based on the report.

Answered by
Dr. Naresh Kumar Monigari
and medically reviewed by iCliniq medical review team.
Published on Sep 15, 2016

Hi doctor,

I have rashes similar to the rash of SLE, swollen, painful and redness around the eyes, severe fatigue and muscle weakness. These symptoms occurred a few months back after I had an intestinal infection. The doctors suspected it to be dermatolysis too, thus having a skin biopsy done tomorrow. I have a few laboratory tests done in one of the famous hospital for an autoimmune disease checkup. My red cell distribution width, CV and SD were high. The anion gap, CRP and sedimentation rates are high while the immunoglobulin IgM level and gamma globulin fraction were low. The total liver enzyme level was elevated and I have fatty liver disease. My current medication is Synthriod. Please suggest me some advice based on the report.

Dr. Naresh Kumar Monigari

General Medicine Internal Medicine
#

Hi,

Welcome to icliniq.com.

  • The reports suggest that you are probably having an autoimmune disease.
  • For an exact diagnosis, ANA (antinuclear antibody) global or ANA profile test report and skin or muscle biopsy would be required to avoid any controversies in the future.
  • I also need to know the following for a better diagnosis. Do you have a joint pain or oral ulcers? Where exactly was the location of the rash?
  • Is there any history of seizures and photosensitivity? What was hemoglobin level, urine protein and serum creatinine levels?

Revert back with a picture of the rash and reports to an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician

Thank you doctor,

Here is the picture of the rashes and the link to access my reports online for your reference.

Dr. Naresh Kumar Monigari

General Medicine Internal Medicine
#

Hi,

Welcome back to icliniq.com.

From your reports, major autoimmune diseases appear to be excluded

  • The raised ESR (erythrocyte sedimentation rate) and CRP (C-reactive protein) occurs mainly due to systemic illness or an infection and low vitamin D is not a big concern.
  • The rash is not the typical resemblance of SLE or dermatolysis and so, that is not a cause.
  • The urinary tract infection is detected by increased WBC and presence of protein in urine. I suggest you get antibiotics and a urine culture to be done.
  • Your blood pressure was in the prehypertension range, so I advice less salt diet and to avoid coffee and smoking or alcohol if any.
  • Your pulse rate, 112 per minute is not normal and for which I suggest a clinical examination to be done to ascertain the cause and EKG. The temperature was normal.
  • There is no need to take both Naprosyn (Naproxen) and Ibuprofen together, as both are painkillers and belongs to NSAID (nonsteroidal anti-inflammatory drugs).
  • I also need to know the following for further diagnosis. Do you have severe joint pains? Since when is the rash present? Does it itch?
  • I also suggest you get a serum creatine kinase level and ultrasound abdomen to check for liver echotexture and urinary bladder wall thickening as it may lead to chronic cystitis. Wait for your skin biopsy report for further diagnosis.

For further information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician

Thank you doctor,

I took Advil or Aleve occasionally for my back pain and headache, as my kidneys are not functioning properly. My doctor suggested Bactrim for UTI. I have decided to consult a urologist after biopsy to know if there is another kidney stone. I have rashes in general. My enzymes are elevated because  of fatty liver. Actually, I did not want to test for myositis and multiple myeloma. 

I had extreme fatigue due to which I was bedridden for many days. Once, I slept continuously for three days. The rashes and severe fatigue started only after I went to the ER and was found to have a severe intestinal infection. Due to that infection, I started sleeping 17 hours a day for several months and was sick for a year. I appreciate you as you spent your time to look over all those tests. The rash started a year ago, that is, a few weeks after my severe intestinal infection. The rash on my back does itch at times, but not that often. The rash on chest did not itch and I have a few scars.

Dr. Naresh Kumar Monigari

General Medicine Internal Medicine
#

Hi,

Welcome back to icliniq.com.

  • I am sorry for your bad health conditions. May I know what was the intestinal infection for which you were treated a year ago? What was the treatment given?
  • Yes, they have tested for multiple myeloma, but the reports are pending. It can be ruled out as there is no clinical scenario indicating it.
  • Some antibodies for myositis are not seen in the report and they may also be awaited. 
  • Generally, the rash of SLE (systemic lupus erythematosus) is classically butterfly shaped, located over malar area and increases with sun exposure.
  •  While, the rash in dermatomyositis is located over sun exposed areas classically over eyelids and back.
  • The distribution of the rash depends upon the clothes we wear. So, wherever we have sun exposure, we get a rash on those parts.

For further information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician


Also Read Answers From:

Related Questions & Answers


A Patient's Guide to Recurrent Urinary Tract Infections

Article Overview: If you have frequent urinary tract infections, here are some strategies to reduce your risk. Read Article


Dr. Davie Wong
Urologist

1) Post-Menopause: As you get older, hormonal changes cause alterations to your vagina and its contents, predisposing you to urinary tract infections. Topical estrogen applied inside the vagina can reduce the risk of infections. Your doctor will decide if this treatment is right for you. 2) Sexual...  Read Article

Antibiotics for urinary tract infection treatment

Query: Hi doctor, I am suffering from urinary tract infection. I get these once in every couple of years. I need to get an antibiotic to get rid of it. Please help.  Read Full >>


Dr. Raman Tanwar
Urologist

Answer: Hi, Welcome to icliniq.com. Recurrent urinary tract infections are common in post and perimenopausal women. You need to get a urine culture and routine investigation, so that culture guided antibiotics can be given. In these cases plenty of fluids and urine alkalizer syrups are also very helpful...  Read Full

Pain in my hands and wrists. What does my blood work suggest?

Query: Hi doctor, I am having pain in my hands and wrist and it started a few months ago. It is typically in the morning. I visited a doctor and she did blood tests. The result flagged in my blood tests was anti-Sm/RNP 2.8 and she has referred me to a rheumatologist, who cannot see me for the next two ...  Read Full >>


Dr. Naval Mendiratta
Rheumatologist

Answer: Hi, Welcome to icliniq.com. Well, the antibody as such does not match your symptoms. It is an antibody for autoimmune disease more like SLE (systemic lupus erythematosus). Since it is positive, I would like to know if your ANA (antinuclear antibody) was positive as well, or only this came positive. ...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.